Alert archive / Mississippi / Tornado Warnings in 2006

Tornado Warning 127, NWS Jackson, MS

December 12, 2006Clarke County, Mississippi

NWS Jackson, MS issued this tornado warning at Dec 12, 2006, 1:44 PM CST for Clarke County, Mississippi. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 12, 2006, 1:44 PM CST (19:44 UTC)
Expired
Dec 12, 2006, 2:00 PM CST
In force
16 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 138 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 121944
TORJAN
MSC023-122000-
/O.NEW.KJAN.TO.W.0127.061212T1944Z-061212T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CST TUE DEC 12 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 200 PM CST

* AT 144 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CLARKE
  COUNTY...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL REMAIN OVER RURAL AREAS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3208 8864 3192 8855 3195 8847 3217 8845

$$

BYB
1 follow-up statement
000 
WWUS54 KJAN 122002
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
201 PM CST TUE DEC 12 2006

MSC023-122011-
/O.EXP.KJAN.TO.W.0127.000000T0000Z-061212T2000Z/
CLARKE MS-
201 PM CST TUE DEC 12 2006

...THE TORNADO WARNING FOR CLARKE COUNTY WAS ALLOWED TO EXPIRE AT 
200 PM CST...


LAT...LON 3208 8864 3192 8855 3195 8847 3217 8845

$$

BYB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 12, 10:57 AM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Dec 12, 10:57 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1057 AM CST TUE DEC 12 2006

.DISCUSSION...FRONT IS SLOWLY MOVING INTO THE WRN ZONES OF THE CWA
WITH MOST OF THE RAIN NOW EAST OF I 55. LARGE AMOUNT OF DRY AIR
MOVING IN BEHIND THE PRECIP AS EVIDENT ON WV. EXPECT THIS RAIN TO
CONTINUE TO PROGRESS EAST AND MOVE OUT OF THE CWA AROUND THE
BEGINNING OF THE EVENING. BEHIND IT CLOUDS WILL BEGIN TO CLEAR OUT
AND TEMPS SHOULD RISE INTO THE UPPER 60S TO LOWER 70S ALONG AND EAST
OF I 55 WHERE CLOUDS WILL HANG AROUND LONGER SHOULD ONLY SEE HIGHS
IN THE MID TO UPPER 60S. OVERALL THE FORECAST LOOKS TO BE ON TRACK.
WILL ONLY MAKE SOME ADJUSTMENTS TO END RAIN A LITTLE SOONER ACROSS
WRN MS. ZONES AND GRIDS OUT SHORTLY.

&&

.AVIATION...STILL CONCERNED WITH THE ONGOING RAIN BUT FOG COULD BE
AN EVEN BIGGER PROBLEM TONIGHT. RAIN HAS MOVED THROUGH HALF OF THE
CWA AND SHOULD BE THROUGH ERN MS BY 00Z. AS THE RAIN MOVES THROUGH
CEILINGS WILL CONTINUE TO LIFT. PLACES WHERE THE RAIN FALLS WILL
CAUSE VISBIES PROBLEMS. MAINLY MVFR CONDITIONS WILL BE IN PLACE WITH
THE RAIN BUT THEY MAY DROP TO IFR TEMPORARILY.

AFTER THE RAIN MOVES OUT SKIES WILL START TO CLEAR. THE CLEARING
WINDOW WILL SET THE STAGE FOR DENSE FOG TO DEVELOP. I WILL BEGIN
REDUCING VIS AROUND 03-07Z FROM W TO E. I WILL HIT THE FOG HARD AND
CARRY 1/2 TO 1/4SM FOR ALL SITES AFTER 07-09Z.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CAB
Hazardous weather outlook, Dec 12, 4:23 AM CST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0423 AM CST TUE DEC 12 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131023-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0423 AM CST TUE DEC 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY AS A POTENT
UPPER LEVEL TROUGH AND ASSOCIATED FRONTAL SYSTEM MOVE ACROSS THE
REGION. INSTABILITY OVER THE AREA WILL BE QUITE WEAK...BUT STRONG
WINDS ALOFT WILL AT LEAST SUPPORT THE POTENTIAL FOR SOME STORMS
TO CONTAIN GUSTY WINDS. THE MAIN AREAS THAT MAY SEE THESE STRONG
STORMS WILL BE SOUTH OF A LINE FROM WINNSBORO LOUISIANA TO
GRENADA MISSISSIPPI.

THE AREA OF SHOWERS AND STORMS WILL STEADILY PUSH EAST ACROSS THE
REGION TODAY WITH AN END TO THE ACTIVITY OCCURRING BY 6 OR 8 PM
ACROSS THE FAR EAST.

...NON PRECIPITATION...
DENSE FOG WILL BE POSSIBLE AFTER MIDNIGHT TONIGHT ACROSS ALL
AREAS. THIS FOG WILL BE POSSIBLE AS SKIES BECOME CLEAR LATE THIS
AFTERNOON INTO THE EVENING HOURS. AS SKIES CLEAR...WINDS WILL
BECOME LIGHT OR GO ENTIRELY CALM. THIS WILL COMBINE WITH WET
GROUND CONDITIONS AND DENSE FOG WILL FORM. EXPECT LARGE AREAS
WITH VISIBILITIES 1/4 MILE OR LESS WITH THE FOG LASTING UNTIL MID
MORNING WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Dec 12, 12:42 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1242 PM CST TUE DEC 12 2006

MSZ057-121920-
JASPER-
1242 PM CST TUE DEC 12 2006

...STRONG THUNDERSTORM MOVING THROUGH JASPER COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR AT 134 PM INDICATED A
STRONG THUNDERSTORM MOVING EAST NORTHEAST AT 30 TO 35 MPH ACROSS
SOUTHERN SECTIONS OF JASPER COUNTY. THIS STORM IS CAPABLE OF
PRODUCING GUSTY WINDS TO 45 OR 50 MPH...IN ADDITION TO HEAVY
DOWNPOURS AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. THIS
STORM IS EXPECTED TO AFFECT HEIDELBERG BY 1 PM.

STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER
UPDATES.

50

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 12:52 PM CSTSevere Thunderstorm WarningJANClarke, Jasper38 min
Dec 12, 3:26 PM CSTDense Fog AdvisoryJANAdams, Attala, Carroll, Choctaw, Claiborne, Clarke and 35 more19 hr

Nearby

Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.